Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes abdominal bloating with weight gain?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Hi, my name is Betsy and I am 50. I had a partial hyst at age 47. Hot flashes and night sweats have become very frequent, every 1-2 hrs at night. My GYN is giving me a compounded estrogen, Biest 0.625mg am and Progesterone 5mg pm. Since starting the progesterone two weeks ago I've developed a great deal of abdominal pressure and bloating. Would progesterone cream be better? Any suggestions? Also, I began the estrogen 4 days ago...any idea when the hot flashes/night sweats may begin to subside? Thank you, in advance, for your time.
Posted Thu, 27 Feb 2014 in Abdominal Pain
Answered by Dr. Monika Choudhary 1 hour later
Brief Answer: continue only estrogen and see Detailed Answer: Hi Betsy, Welcome to healthcare Magic! Abdominal bloating, some weight gain can be due to progesterone component of HRT. As you had partial hysterectomy done, you do not need progesterone, request your gynecologist to discontinue it and keep you on oestrogen only. Oestrogens take approximately two week time to produce stable clinical benefit. If you still have hot flushes then your clinician may consider clonidine twice a day with BP monitoring. I hope the advise would be informative and useful for you. Take Care!
Above answer was peer-reviewed by
Follow-up: What causes abdominal bloating with weight gain? 33 minutes later
I was having insomnia and panic attacks at night which the progesterone has elleviated. Would the progesterone cream cause less bloating?
Answered by Dr. Monika Choudhary 8 hours later
Brief Answer: estrogen jelly is advisable Detailed Answer: Hi Betsy, Welcome back. The insomnia and panic attacks indicate anxiety state and are treated with different medicines. Progesterone is too risky to be continued for this. Progesterone jelly is also not advised for you. You may apply estrogen jelly instead. I hope the advise will be helpful for you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor